Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 137, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 5, 2009, 5:06 PM MDT for Huerfano County, Pueblo County, Colorado. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2009, 5:06 PM MDT (23:06 UTC)
- Expired
- Aug 5, 2009, 5:29 PM MDT
- In force
- 23 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
Counties Huerfano County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 104 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 5, 4:15 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.1 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4713 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 052306 SVRPUB COC055-101-060000- /O.NEW.KPUB.SV.W.0137.090805T2306Z-090806T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 506 PM MDT WED AUG 5 2009 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO... EXTREME SOUTHWESTERN PUEBLO COUNTY IN SOUTHEAST COLORADO... * UNTIL 600 PM MDT... * AT 505 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF FARISITA...OR ABOUT 45 MILES NORTHWEST OF TRINIDAD... AND WAS MOVING TOWARD THE NORTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... FARISITA. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT WEDNESDAY EVENING FOR SOUTHEASTERN COLORADO. && LAT...LON 3790 10506 3777 10473 3759 10493 3766 10512 TIME...MOT...LOC 2306Z 210DEG 12KT 3768 10500 $$
1 follow-up statement
000 WWUS55 KPUB 052329 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 529 PM MDT WED AUG 5 2009 COC055-101-052337- /O.CAN.KPUB.SV.W.0137.000000T0000Z-090806T0000Z/ HUERFANO CO-PUEBLO CO- 529 PM MDT WED AUG 5 2009 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EXTREME SOUTHWESTERN PUEBLO AND CENTRAL HUERFANO COUNTIES... HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA. REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL HUERFANO AND SOUTHWESTERN PUEBLO COUNTIES UNTIL 615 PM MDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT WEDNESDAY EVENING FOR SOUTHEASTERN COLORADO. LAT...LON 3790 10506 3777 10473 3759 10493 3766 10512 TIME...MOT...LOC 2327Z 210DEG 12KT 3774 10496 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:46 PM MDT, 1 hour 20 minutes earlier.
Area forecast discussion, Aug 5, 3:46 PM MDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 346 PM MDT WED AUG 5 2009 .SHORT TERM... (TONIGHT AND THURSDAY) ...POTENTIAL FOR SEVERE STORMS THIS EVENING... ANOTHER OUTFLOW BOUNDARY...ANOTHER UNUSUAL DAY OVR THE ERN CO PLAINS...AS TEMPERATURES ONCE AGAIN FELL WELL SHORT OF EXPECTED HIGHS. ADDING TO THE CHALLENGE...MORNING SOUNDING AT KBOU MAY HAVE BEEN A BIT TOO DRY IN THE LOW LEVELS...SO MODELS STILL LAGGING BEHIND IN FORECAST OF MOISTURE TODAY. DEWPOINTS AT KPUB ACTUALLY ROSE 7 DEGREES THIS AFTERNOON...DESPITE A FAIR AMOUNT OF INSOLATION. WINDS HAVE BEEN PRETTY PERSISTENT FROM THE E AND SE...AND EARLIER OUTFLOW HIT THE MOUNTAINS LATE THIS MORN. SO...PLENTY OF CAPE OUT THERE..AND SPC HAS DRAGGED BACK THE SLIGHT RISK BORDER ALL THE WAY TO THE ERN MTS FOR THIS EVE. MAIN REMAINING PROBLEM IS THAT CIN IS STILL IN THE MINUS 200 RANGE OVR THE PLAINS...AND AT THIS POINT THERE IS NOT MUCH OF A TRIGGER FOR STORMS TO DEVELOP. WHERE CIN HAS BEEN ERODED...OVER THE RATON MESA FOR EXAMPLE...HAVE ALREADY SEEN A SVR STORM DEVELOP. WITH APPROACHING WAVE FROM THE W...CERTAINLY CANNOT RULE OUT THE POTENTIAL FOR SVR STORMS PRETTY MUCH ANYWHERE E OF THE MTS. CONTDVD IS ALREADY LIGHTING UP RIGHT NOW AS THE WAVE APPROACHES. ON THE OTHER HAND...LATEST MODEL DATA CONTINUES TO KEEP MUCH OF THE PLAINS DRY...NOT SURPRISING GIVEN THE AMOUNT OF CIN. GIVEN THE POTENTIAL FOR SVR WX IF THE CAP ERODES SUFFICIENTLY...NAMELY NEARLY 3000 J/KG OF CAPE AND ADEQUATE SHEAR FOR ORGANIZED STORMS...WILL MAINTAIN THE ISOLD POPS THIS EVE. WITH LATE ARRIVAL OF THE SHORTWAVE...MAY EVEN SEE SOME ISOLD CONVECTION PERSIST THRU THE MORNING HOURS. TOMORROW...YET ANOTHER TRICKY DAY...WITH THE NAM PROGGING STILL ANOTHER MCS OVER SWRN NE. IF THIS VERIFIES...SHOULD SEE ANOTHER REPEAT OF STABLE AND MORE MOIST AIR WORK INTO THE PLAINS. HAVE REDUCED MAXT OVR THE PLAINS TOMORROW BY A FEW DEGREES...AND WILL WAIT TO SEE HOW THE EVENING CONVECTION DEVELOPS. WILL SEE SW WINDS ALOFT START TO PICK UP ON THU AS THE TROUGH TO THE W BEGINS MOVING INTO WRN CO. WILL MAINTAIN HIGHEST POPS OVR THE DVD AND MTS TOMORROW AFTERNOON...WITH LEAD IMPULSES EJECTING FROM THE UPSTREAM TROUGH. ISOLD POPS STILL LOOK ON TARGET FOR THE PLAINS...AND ASSUMING OUTFLOW IS NOT AS PRONOUNCED TOMORROW AS IT WAS TODAY...LOW LEVS SHOULD START TO DRY OUT WITH THE MAIN THREAT FROM STORMS SHIFTING TO STRONG WIND GUSTS. ROSE .LONG TERM... (THURSDAY NIGHT THROUGH NEXT WEDNESDAY) MODELS SUGGEST CONVECTION MAY LINGER PAST MIDNIGHT ALONG THE CONTINENTAL DIVIDE...SO WILL MAINTAIN AT LEAST ISOLATED POPS OVER THE CENTRAL AND SOUTHWEST MOUNTAINS THROUGH 12Z. ON FRIDAY...WESTERN U.S. UPPER TROUGH SLOWLY EJECTS NORTHEASTWARD...WITH BAND OF STRONGER WINDS ALOFT MOVING INTO WESTERN COLORADO. DEEP SOUTHWEST FLOW SPREADS OVER ALL THE AREA BY MIDDAY...WITH DECREASING MOISTURE ALL AREAS. WILL STILL LIKELY SEE SOME VERY HIGH BASED CONVECTION WITH WEAK INVERTED-V SOUNDINGS NOTED ON THE NAM. CONDITIONS COULD APPROACH CRITICAL FIRE WEATHER LEVELS DUE TO WINDS/LOW RH AND DRY LIGHTNING...THOUGH MOST ZONES REPORT NON-CRITICAL FUELS AT THIS POINT. OVER THE WEEKEND...DRY SLOT SPREADS OVER THE STATE AS TROUGH LIFTS INTO THE NORTHERN PLAINS. DOUBT WELL SEE MUCH IF ANY TSRA ACTIVITY BOTH SATURDAY AND SUNDAY...AS DRY AIR SPREADS OVER THE STATE...THUS REMOVED POPS ALL AREAS. DEEP MIXING FRIDAY MAY OFFSET WEAK COOLING AT 700 MB...WILL KEEP MAX TEMPS ON THE HOT SIDE. MAYBE JUST A FEW DEGREES OF COOLING SAT/SUN AS HEIGHTS AND 700 MB TEMPS FALL. FOR NEXT WEEK...LAST FEW RUNS OF THE GFS HAVE BACKED OFF ON COLD FRONTAL PASSAGE MONDAY...WHILE ECMWF STILL PUSHES THE BOUNDARY SOUTH OF THE AREA BY MONDAY EVENING. DIFFERENCES IN MODELS HANDLING OF ENERGY EJECTING OUT OF THE GULF OF ALASKA APPEAR TO BE DRIVING THE DIFFERING SOLUTIONS...WITH MORE CONSISTENT ECMWF PREFFERED AT THIS POINT. WILL THUS KEEP THE SLIGHT COOLING IN TREND IN PLACE FOR MON-WED...ALONG WITH AN UPTURN IN THUNDERSTORM CHANCES...ESPECIALLY OVER THE EASTERN MOUNTAINS AND PLAINS. && .AVIATION...THERE IS A SLIGHT CHANCE FOR TS THIS EVE ESPECIALLY FOR KALS AND KCOS...BUT UNCERTAINTIES ARE STILL RATHER HIGH FOR THE TS POTENTIAL...AND WILL NOT EXPLICITLY MENTION IN TAFS AT THIS TIME. IF STORMS DO DEVELOP THIS EVE...COULD SEE SOME GUSTY WINDS AND HAIL IN THE STRONGER STORMS...SOME TO SVR LEVELS. CONVECTION MAY LINGER INTO TONIGHT. WINDS ALOFT WILL BEGIN TO STRENGTHEN TOMORROW OUT OF THE SW...AS AN UPSTREAM STORM BEGINS TO APPROACH CO. WILL SEE SCT STORMS OVR THE MTS TOMORROW AFTERNOON WITH MORE ISOLD ACTIVITY OVR THE PLAINS. ROSE && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 44/10
Hazardous weather outlook, Aug 5, 7:02 AM MDT, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 702 AM MDT WED AUG 5 2009 COZ058>089-093>099-061315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 702 AM MDT WED AUG 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE MOUNTAINS AFTER NOON THEN DRIFT OFF INTO THE ADJACENT VALLEYS AND PLAINS LATE THIS AFTERNOON THROUGH THIS EVENING. THE MAIN THREAT WITH THUNDERSTORMS WILL BE LOCALIZED WIND UP TO 50 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING. HOWEVER ONE OR TWO STORMS COULD BECOME STRONG ACROSS THE FAR EASTERN PLAINS WITH HAIL UP TO THE SIZE OF PENNIES...WIND GUSTS UP TO 55 MPH...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH DAY...ESPECIALLY OVER THE HIGHER TERRAIN. THE PRIMARY METEOROLOGICAL THREATS WITH THE THUNDERSTORMS EACH DAY WILL BE BRIEF WIND GUSTS UP TO 50 MPH AND HAZARDOUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE FAR EASTERN PLAINS AFTER 300 PM.
In the hours before
Special weather statement, Aug 5, 2:21 PM MDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 221 PM MDT WED AUG 5 2009 COZ074-088-094-052045- EASTERN LAS ANIMAS COUNTY-SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- 221 PM MDT WED AUG 5 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO THIS INCLUDES...TRINIDAD. AT 220 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES WEST OF SUGARITE...OR 12 MILES SOUTH OF TRINIDAD...WHICH WAS MOVING TOWARD THE WEST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... COKEDALE. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. SR
Local storm report, Aug 5, 2:49 PM MDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
249 PM MDT WED AUG 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM HAIL 5 S TRINIDAD 37.10N 104.51W
08/05/2009 M1.00 INCH LAS ANIMAS CO TRAINED SPOTTER
UP TO 1 INCH DIAMETER HAIL. SPOTTER INDICATES HAIL SLOWED
OR STOPPED INTERSTATE 25 TRAFFIC SOUTH OF TRINIDAD.
&&
RGRAYLocal storm report, Aug 5, 2:54 PM MDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
254 PM MDT WED AUG 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HAIL 4 SW TRINIDAD 37.13N 104.56W
08/05/2009 M0.75 INCH LAS ANIMAS CO TRAINED SPOTTER
WITH HEAVY RAIN.
&&
RGRAYSpecial weather statement, Aug 5, 4:23 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 423 PM MDT WED AUG 5 2009 COZ067>071-052300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-SOUTHERN SAN LUIS VALLEY-UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- 423 PM MDT WED AUG 5 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME NORTH CENTRAL CONEJOS COUNTY IN SOUTH CENTRAL COLORADO CENTRAL RIO GRANDE COUNTY IN SOUTH CENTRAL COLORADO AT 423 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTH OF DEL NORTE...OR 28 MILES WEST OF ALAMOSA...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... MONTE VISTA. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 5, 4:36 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 436 PM MDT WED AUG 5 2009 COZ072-074-087-052300- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- 436 PM MDT WED AUG 5 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN COSTILLA COUNTY IN SOUTH CENTRAL COLORADO CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO AT 435 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF LA VETA PASS...OR 43 MILES NORTHWEST OF TRINIDAD...WHICH WAS MOVING TOWARD THE EAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... LA VETA. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 2:49 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 43 min |
| Aug 5, 3:35 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 55 min |
| Aug 5, 4:18 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 37 min |
| Aug 5, 4:55 PM MDT | Areal Flood Advisory | PUB | Chaffee | 3 hr |
| Aug 5, 5:22 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Huerfano, Pueblo | 53 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.